Alert archive / Kansas / Red Flag Warnings in 2019
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 26, 2019, 1:44 AM CST for Barber County, Comanche County, Kansas. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2019, 1:44 AM CST (07:44 UTC)
- In effect from
- Nov 26, 2019, 12:00 PM CST
- Expired
- Nov 26, 2019, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 1:56 PM CST | NON-TSTM WND GST 58 | 2 Se Medicine Lodge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS83 KDDC 260744 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 144 AM CST Tue Nov 26 2019 KSZ089-090-262300- /O.NEW.KDDC.FW.W.0006.191126T1800Z-191126T2300Z/ Comanche-Barber- 144 AM CST Tue Nov 26 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 5 PM CST this afternoon. * Affected Area...In Kansas...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...West 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
594 WWUS83 KDDC 262257 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 457 PM CST Tue Nov 26 2019 KSZ089-090-270000- /O.EXP.KDDC.FW.W.0006.000000T0000Z-191126T2300Z/ Comanche-Barber- 457 PM CST Tue Nov 26 2019 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 089 AND 090... A cold front will be pushing through Comanche and Barber County shortly after 5 PM, which will lead to an increase in relative humidity above critical levels. Winds will remain strong out of the northwest through the evening at 20 to 35 mph with higher gusts. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 25, 11:59 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 25, 11:59 PM CST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1159 PM CST Mon Nov 25 2019 ...Updated for aviation discussion... .SHORT TERM...(This evening through Tuesday) Issued at 335 PM CST Mon Nov 25 2019 The main focus on the short term forecast is with the period beyond midnight and through late day Tuesday. Weak easterly upslope flow will develop tonight ahead of a fast approaching storm from the west. The overall trend ahead of this system will bring short lived warm advection across south central Kansas on Tuesday as a cold front quickly moves across the area in the morning, where the heavy precipitation is forecast across far northwest and north central kansas. HIgh uncertainty exists with respect to any snow accumulation, but if snow does accumulate with any appreciable amount (in excess of an inch) - locations from around Scott State lake to Ellis area the most likely areas with amounts as much as a half inch southward to say garden city. A winter weather advisory will be hoisted to reflect the area with best potential for accumulation, and therefore best chance for blowing snow and travel impacts. .LONG TERM...(Tuesday night through Monday) Issued at 335 PM CST Mon Nov 25 2019 A second, perhaps more significant storm at least precipitation-wise will begin to impact the area Wednesday night into Thursday. There a re already significant differences between models , however the potential for multiple rounds of rain toward the weekend is possible. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1154 PM CST Mon Nov 25 2019 A very strong upper level storm system and associated surface low pressure center will bring very windy conditions ahead of and behind a cold front between 18z and 03z. Gusts as high as 50 kts are possible. The highest winds at DDC/GCK and LBL may be in the 23-02z time frame. Some light snow is expected around KHYS between 21 and 01z and this will be windblown and may affect visibilities for a brief time. Otherwise, warm advection will result in low MVFR CIGS at DDC/GCK between 11 and 15z. && .FIRE WEATHER... Issued at 217 PM CST Sun Nov 24 2019 Strong winds and dry fuels will contribute to significant fire weather risk on Tuesday afternoon. Winds are likely to touch high wind criteria at times with potential for 40 mph sustained as well as as an occasional gust to 60 mph, through even early evening along the Oklahoma line. It is very questionable, and probably unlikely red flag criteria is met as the HRRR model has been showing too rapid of a decrease in RH behind the front - although a couple of hours of relative humidity around 15 percent is possible Tuesday afternoon. Limited fire weather conditions are expected the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... DDC 29 53 21 42 / 10 40 30 0 GCK 29 45 16 42 / 10 50 10 0 EHA 26 49 18 43 / 0 10 0 0 LBL 29 53 17 43 / 0 0 0 0 HYS 29 40 20 38 / 10 80 80 0 P28 34 63 25 47 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon to 9 PM CST Tuesday for KSZ074>078- 080-084>090. Winter Weather Advisory until 9 PM CST Tuesday for KSZ030-031- 043>045. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Finch FIRE WEATHER...Russell
Hazardous weather outlook, Nov 25, 3:30 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 330 PM CST Mon Nov 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-261100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 330 PM CST Mon Nov 25 2019 /230 PM MST Mon Nov 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Fire weather is a concern along an axis from Hugoton to Medicine Lodge from late Tuesday morning through the afternoon for low humidity and high winds gusting over 50 mph. High winds gusting over 50 mph are expected Tuesday afternoon and evening. A high wind warning is in effect for parts of southwestern Kansas. Snow accumulations as high as 2 inches are possible along a corridor from Scott City to Wakeeney to Hays, with impacts to travel possible. Days 2-7 Hazards ---------------- * Tuesday - Non thunderstorm wind: Significant risk - Snow: Elevated risk - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Non thunderstorm wind: Limited risk - Snow: Limited risk * Friday - Non thunderstorm wind: Limited risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Red Flag Warnings in Kansas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.